Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 135, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 26, 2000, 6:32 PM CDT for Simpson County, Kentucky. It was in force for 13 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 26, 2000, 6:32 PM CDT (23:32 UTC)
- Expired
- Jun 26, 2000, 6:45 PM CDT
- In force
- 13 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
County Simpson County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 6:43 PM CDT | Thunderstorm Wind 50 E | Hillsdale, KY | Several trees were blown down. |
| Jun 26, 6:45 PM CDT | Thunderstorm Wind 50 E | Countywide, KY | Trees were blown down across the eastern half of the county. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.5 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1048 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 928 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 262334 SVRSDF KYC213-262345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 632 PM CDT MON JUN 26 2000 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SIMPSON COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 645 PM CDT * AT 632 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER FRANKLIN...OR ABOUT 19 MILES SOUTH OF BOWLING GREEN...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RAPIDS AROUND 640 PM CDT GOLD CITY AROUND 645 PM CDT REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. DK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:15 PM CDT, 4 hours 17 minutes earlier.
Area forecast discussion, Jun 26, 2:15 PM CDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 315 PM EDT MON JUN 26 2000 THE COLD FRONT FROM MICHIGAN SOUTH TO SOUTHERN ILLINOIS WILL DROP SOUTHEAST ACROSS THE FORECAST AREA OVERNIGHT. CONCERN FOR THIS FORECAST PERIOD WILL BE TIMING AND AMOUNT OF PRECIPITATION. UPPER LEVEL SUPPORT IS LACKING WITH THIS SYSTEM BUT UAA IS FAIRLY IMPRESSIVE AT 12Z TUESDAY. THIS COMBINED WITH PW VALUES APPROACHING 2 INCHES SHOULD PRODUCE MUCH NEEDED AND WIDE SPREAD PRECIPITATION. THE HEAVIEST RAINFALL SHOULD BEGIN AFTER MIDNIGHT WITH SOME LOCATIONS RECEIVING IN EXCESS OF AN INCH OF RAIN. THE FRONT WILL MOVE THROUGH LOUISVILLE AROUND 07Z AND BOWLING GREEN AND LEXINGTON AROUND 12Z. POST FRONTAL RAIN WILL MAKE IT NECESSARY TO KEEP THE MENTION OF OF PRECIPITATION IN THE FORECAST LONGER THAN PREVIOUSLY EXPECTED. THE NORTH SHOULD SEE SOME SUNSHINE TUESDAY AFTERNOON BUT CLOUDS WILL HOLD OVER THE SOUTH AND EAST. THE CLOUDS WILL ALSO KEEP TEMPERATURES DOWN A FEW DEGREES SO WILL ADJUST THE FORECAST. THE COLD FRONT WILL BECOME STATIONARY ACROSS NORTHERN TENNESSEE TUESDAY NIGHT. LOW PRESSURE WILL DEVELOP ALONG THE FRONT AND THIS MAY PRODUCE SOME SHOWERS OVER SOUTHERN KENTUCKY WEDNESDAY AFTERNOON. THE REST OF THE FORECAST AREA SHOULD REMAIN DRY WEDNESDAY. .SDF...NONE JA
In the hours before
Local storm report, Jun 26, 6:12 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
712 PM EDT MON JUN 26 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0640 PM 3 N CAMPBELLSVILLE KY WIND DAMAGE
06/26/00 TAYLOR TREE FELL ON A HOUSE.
SEVERAL TREES DOWNED.
REPORTED BY EMERGENCY
MANAGEMENT.The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 4:37 PM CDT | Severe Thunderstorm Warning | LMK | Taylor | 23 min |
| Jun 26, 5:55 PM CDT | Severe Thunderstorm Warning | LMK | Boyle, Garrard, Lincoln | 35 min |
| Jun 26, 6:22 PM CDT | Severe Thunderstorm Warning | LMK | Madison | 23 min |
| Jun 26, 6:57 PM CDT | Severe Thunderstorm Warning | LMK | Allen | 23 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.